Open Access Repository

A note on the flow of a homogeneous intrusion into a two-layer fluid


Downloads per month over past year

Hocking, GC and Forbes, LK 2007 , 'A note on the flow of a homogeneous intrusion into a two-layer fluid' , European Journal of Applied Mathematics, vol. 18, no. 2 , pp. 181-193 , doi: 10.1017/S0956792507006924.

4259.pdf | Download (154kB)


The intrusion of a constant density fluid at the interface of a two-layer fluid is considered.
Numerical solutions are computed for a model of a steady intrusion resulting from flow
down a bank and across a broad lake or reservoir. The incoming fluid is homogeneous and
spreads across the lake at its level of neutral buoyancy. Solutions are obtained for a range of
different inflow angles, flow rate and density differences. Except in extreme cases, the nature
of the solution is predicted quite well by linear theory, with the wavelength at any Froude
number given by a dispersion relation and wave steepness determined largely by entry angle.
However, some extreme solutions with rounded meandering flows and non-unique solutions
in the parameter space are also obtained.

Item Type: Article
Authors/Creators:Hocking, GC and Forbes, LK
Journal or Publication Title: European Journal of Applied Mathematics
Publisher: Cambridge University Press
ISSN: 0956-7925
DOI / ID Number: 10.1017/S0956792507006924
Additional Information:

© 2007 Cambridge University Press

Item Statistics: View statistics for this item

Actions (login required)

Item Control Page Item Control Page